MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 36/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 36/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell porous with cluster holes 62 mm o.D.; item# 00620006222; lot# 61976148.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 11 extended offset; item# 00771101120; lot# 61904690.Liner 10 degree elevated rim 3.5 mm offset 36 mm i.D.For use with 62 mm o.D.Shell; item# 00631006236; lot# 63909778.Therapy date: unknown.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and experienced implant dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient underwent an initial right tha on (b)(6) 2012.Patient was revised on (b)(6) 2020 due to in-vivo corrosion, dislocation, altr, elevated metal ion levels, and pseudotumor.Subsequently, the patient experienced a dislocation on (b)(6) 2020 and again on (b)(6) 2020.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent an initial right total hip arthroplasty procedure on (b)(6) 2012 due to degenerative arthritis.Zimmer biomet products were implanted without complications.The patient underwent a revision procedure on (b)(6) 2020 due to corrosion, dislocation, altr, elevated metal ions, and pseudotumor.During the revision procedure, the head and liner were replaced.The patient experienced a dislocation on (b)(6) 2020 and underwent a closed reduction.The patient dislocated again on (b)(6) 2020 and underwent another closed reduction with the placement of a knee immobilizer.X-rays did not identify any fractures.No other findings/complications related to the event were noted.Product evaluation: the product remains implanted; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient underwent an initial right tha on (b)(6) 2012.Patient was revised on (b)(6) 2020 due to in-vivo corrosion, dislocation, altr, elevated metal ion levels, and pseudotumor.Subsequently, the patient experienced a dislocation on (b)(6) 2020 and again on (b)(6) 2020.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The biolox head remains implanted.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Based on the medical records obtained, the dislocations can be confirmed.Nevertheless, due to the lack of radiographs, no assessment of the hip biomechanics could be made.Therefore, the cause of the dislocations remains unknown.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX OPTION, HEAD, XL, 36/+7, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11471459
Report Number0009613350-2021-00126
Device Sequence Number17121808
Product Code LZO
UDI-Device Identifier00889024430549
UDI-Public00889024430549
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-036-04
Device Lot Number2946703
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;